Health Tip – Apr. 17 – Burst Blood Vessels in the Eye
If you have a bright red or dark patch on the whites of your eyes, you may have a burst blood vessel. Known as subconjuctival hemorrhage, this can happen for many reasons – sneezing, coughing, crying, vomiting, rubbing your eyes, or the cause may be impossible to identify. Blood thinning medications such as warfarin (Coumadin), aspirin, clopidogrel (Plavix) or high doses of vitamin E or fish oil can also raise the risk, as can high blood pressure.
These hemorrhages usually don’t hurt and clear up without treatment within 10 days, but you may be able to reduce the risk of recurrence by taking 200 mg of vitamin C daily, or grape seed extract or Pycnogenol; all three can help to strengthen blood vessel walls. Contact your physician if you notice changes in vision, have a history of bleeding disorder or high blood pressure, or have injured your eye.
Like and Share with your friends